Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Memphis, TN

January 22, 20125 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jan 22, 2012, 11:46 PM CST for 5 counties in Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2012, 11:46 PM CST (05:46 UTC)
Expired
Jan 23, 2012, 12:30 AM CST
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN

What was reported inside it

TimeReportWhereRemark
Jan 22, 11:56 PM CSTTSTM WND DMGLexington, TNDAMAGE TO STRUCTURES IN LEXINGTON.
Jan 22, 11:58 PM CSTTORNADO 15 S Lexington, TNEF1 TORNADO WITH ESTIMATED WINDS OF 105 MPH TOUCHED DOWN 5 MILES SOUTH OF LEXINGTON AND CONTINUED EAST 8 MILES. NUMEROUS TREES WERE UPROOTED OR SNAPPED ALONG THE PATH. A ROOF WAS BLOWN OFF A HOUSE. A SHED IN THE BACKYARD WAS ALSO DESTROYED. THE TORNADO TOUCHED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS54 KMEG 230546
SVRMEG
TNC023-039-071-077-109-230630-
/O.NEW.KMEG.SV.W.0035.120123T0546Z-120123T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 PM CST SUN JAN 22 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  EASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1230 AM CST

* AT 1147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM JACKS CREEK TO SELMER...OR ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF HENDERSON TO SELMER...AND
  MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HENDERSON...LEXINGTON...SELMER...NATCHEZ TRACE STATE FOREST AND
  NATCHEZ TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
  PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3538 8801 3536 8801 3513 8867 3549 8864
      3582 8824 3581 8818 3585 8818 3582 8797
      3578 8797 3571 8803 3568 8801 3560 8802
      3553 8797 3550 8797 3544 8804 3540 8796
TIME...MOT...LOC 0547Z 239DEG 53KT 3556 8851 3528 8855

$$
RRH/WRB
3 follow-up statements
799 
WWUS54 KMEG 230603
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CST MON JAN 23 2012

TNC023-109-230613-
/O.CAN.KMEG.SV.W.0035.000000T0000Z-120123T0630Z/
CHESTER TN-MCNAIRY TN-
1203 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCNAIRY AND
EASTERN CHESTER COUNTIES IS CANCELLED...

AT 1203 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3538 8801 3536 8801 3527 8836 3549 8835
      3565 8845 3582 8824 3581 8818 3585 8818
      3582 8797 3578 8797 3571 8803 3568 8801
      3560 8802 3550 8797 3544 8804 3540 8797
TIME...MOT...LOC 0603Z 239DEG 53KT 3568 8826 3540 8830

$$

TNC039-071-077-230630-
/O.CON.KMEG.SV.W.0035.000000T0000Z-120123T0630Z/
DECATUR TN-HARDIN TN-HENDERSON TN-
1203 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR EASTERN HENDERSON...NORTHERN HARDIN AND DECATUR COUNTIES...

AT 1203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHESTERFIELD TO HINKLE...OR ALONG
A LINE EXTENDING FROM NATCHEZ TRACE STATE FOREST TO 12 MILES
NORTHWEST OF SAVANNAH...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON...
SALTILLO...SCOTTS HILL...SUGAR TREE...COZETTE...JEANNETTE...BIBLE
HILL...HICKORY FORKS...FIVE FORKS...BUSSELTOWN...PERRYVILLE...MOUNT
TABOR...WILKINSTOWN AND BEACON.

 THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3538 8801 3536 8801 3527 8836 3549 8835
      3565 8845 3582 8824 3581 8818 3585 8818
      3582 8797 3578 8797 3571 8803 3568 8801
      3560 8802 3550 8797 3544 8804 3540 8797
TIME...MOT...LOC 0603Z 239DEG 53KT 3568 8826 3540 8830

$$

RRH/WRB
025 
WWUS54 KMEG 230621
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 AM CST MON JAN 23 2012

TNC077-230631-
/O.CAN.KMEG.SV.W.0035.000000T0000Z-120123T0630Z/
HENDERSON TN-
1221 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENDERSON COUNTY IS
CANCELLED...

AT 1221 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3538 8801 3536 8801 3531 8822 3585 8818
      3582 8797 3578 8797 3571 8803 3568 8801
      3560 8802 3550 8797 3546 8803 3544 8804
      3540 8797
TIME...MOT...LOC 0621Z 239DEG 53KT 3581 8798 3553 8802

$$

TNC039-071-230630-
/O.CON.KMEG.SV.W.0035.000000T0000Z-120123T0630Z/
DECATUR TN-HARDIN TN-
1221 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTH CENTRAL HARDIN AND DECATUR COUNTIES...

AT 1221 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SUGAR TREE TO GUMDALE...OR ALONG
A LINE EXTENDING FROM 16 MILES EAST OF NATCHEZ TRACE STATE PARK TO 20
MILES SOUTHEAST OF NATCHEZ TRACE STATE FOREST...MOVING NORTHEAST AT
60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGAR TREE...
COZETTE...JEANNETTE...BIBLE HILL...HICKORY FORKS...BUSSELTOWN...
PERRYVILLE...MOUNT TABOR...WILKINSTOWN...BEACON...GARRETT...MOUNT
LEBANON...GUMDALE AND LARGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3538 8801 3536 8801 3531 8822 3585 8818
      3582 8797 3578 8797 3571 8803 3568 8801
      3560 8802 3550 8797 3546 8803 3544 8804
      3540 8797
TIME...MOT...LOC 0621Z 239DEG 53KT 3581 8798 3553 8802

$$

RRH/WRB
212 
WWUS54 KMEG 230628
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 AM CST MON JAN 23 2012

TNC039-071-230639-
/O.EXP.KMEG.SV.W.0035.000000T0000Z-120123T0630Z/
DECATUR TN-HARDIN TN-
1228 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARDIN AND
DECATUR COUNTIES WILL EXPIRE AT 1230 AM CST...

AT 1229 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3538 8801 3536 8801 3531 8822 3585 8818
      3582 8797 3578 8797 3571 8803 3568 8801
      3560 8802 3550 8797 3546 8803 3544 8804
      3540 8797
TIME...MOT...LOC 0629Z 239DEG 53KT 3587 8785 3559 8789

$$

RRH/WRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 8:41 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 22, 8:41 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CST SUN JAN 22 2012

.UPDATE...

MESOANALYSIS UPDATE CONCERNING ENHANCED SEVERE WEATHER THREAT
ACROSS EAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST
MISSISSIPPI.

&&

.DISCUSSION...

...LOCALIZED SIGNIFICANT TORNADO OUTBREAK UNFOLDING ACROSS EASTERN
ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI THIS EVENING...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

LOCALIZED TORNADO OUTBREAK EXPECTED ACROSS EASTERN ARKANSAS...SOUTHWEST
TENNESSEE INCLUDING THE MEMPHIS METROPOLITAN AREA...AND NORTHWEST
MISSISSIPPI BETWEEN 8 PM CST AND 12 AM CST. SEVERAL DISCRETE
SUPERCELL THUNDERSTORMS WITH STRONG TO INTENSE ROTATIONS AND A
HISTORY OF DAMAGING TORNADOES WILL MOVE INTO THE AFOREMENTIONED
AREA OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL MOVE INTO A
VERY FAVORABLE ENVIRONMENT CHARACTERIZED BY SURFACE BASED CAPES
APPROACHING 1300J/KG...-4C LI/S...AND LOW LEVEL (0-1KM) SRH IN
EXCESS OF 600M2/S2. THIS ENVIRONMENT WILL FAVOR THE POTENTIAL FOR
STRONG TORNADOES...POTENTIALLY LONG TRACKED...AS WELL AS VERY
LARGE HAIL BETWEEN GOLFBALL TO BASEBALL SIZE...AND DAMAGING WINDS
IN EXCESS OF 70 MPH. THERE HAS BEEN A HISTORY OF DAMAGE WITH THESE
SUPERCELLS AND THIS IS BECOMING A SERIOUS AND POTENTIALLY
LIFE THREATENING SITUATION. RESIDENCE ARE STRONGLY URGED TO
PREPARE NOW TO TAKE COVER IF A TORNADO WARNING/TORNADO EMERGENCY
IS ISSUED.

JLH

&&

.AVIATION...

02Z TAF UPDATE

SUPERCELL THUNDERSTORMS WILL APPROACH THE KMEM TAF SITE BETWEEN
03Z AND 05Z. THERE COULD BE THE POTENTIAL FOR TORNADOES...DAMAGING
WINDS...AND LARGE HAIL UP TO THE SIZE OF BASEBALLS. THERE HAS BEEN
CONFIRMED REPORTS OF SEVERE WEATHER INCLUDING ALL HAZARDS WITH THE
DISCRETE SUPERCELL THUNDERSTORMS WEST AND SOUTHWEST OF KMEM. THERE
WILL BE POTENTIAL FOR SEVERE WEATHER CONDITIONS AT KMEM IF A
SUPERCELL MOVES OVER THE TAF SITE. WILL ISSUE AN AIRPORT WEATHER
WARNING IF THE SEVERE THREAT APPEARS IMMINENT.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  58  40  60 / 100   0   0   0
MKL  47  56  34  58 / 100  10   0   0
JBR  40  56  34  57 / 100   0   0   0
TUP  50  61  40  61 / 100  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR CARROLL-CHESTER-CROCKETT-
     DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 22, 11:24 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1124 PM CST SUN JAN 22 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-240730-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1124 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVERNIGHT FOR
PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI EAST OF A LINE
FROM MARTIN TENNESSEE TO SENATOBIA MISSISSIPPI TO CLARKSDALE
MISSISSIPPI. DAMAGING WINDS...TORNADOES AND LARGE HAIL WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

A WIND ADVISORY IS IN EFFECT FOR MOST OF THE OVERNIGHT HOURS FOR
SOUTH TO SOUTHWEST WINDS GUSTING TO 40MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY OVERNIGHT FOR THOSE AREAS IN
THE MODERATE RISK.

In the hours before

Local storm report, Jan 22, 10:37 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     N GERMANTOWN            35.09N 89.79W
01/22/2012  E65.00 MPH       SHELBY             TN   NWS EMPLOYEE

            ESTIMATED 65 MPH WIND GUST AT NATIONAL WEATHER SERVICE
            FORECAST OFFICE.

&&

CJC
Local storm report, Jan 22, 10:42 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     UNION CITY              36.42N 89.05W
01/22/2012                   OBION              TN   AMATEUR RADIO

            TREE DOWN ON NAILING DRIVE

&&

CJC
Local storm report, Jan 22, 10:44 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND GST     SIDONIA                 36.24N 88.91W
01/22/2012  E65.00 MPH       WEAKLEY            TN   EMERGENCY MNGR

            REPORTED BY WEAKLEY COUNTY EMA.

&&

CJC
Local storm report, Jan 22, 10:59 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             SOUTHAVEN               34.97N 90.00W
01/22/2012  E1.75 INCH       DESOTO             MS   PUBLIC

            REPORT OF HAIL UP TO THE SIZE OF GOLFBALLS ON CHURCH ROAD
            BETWEEN GETWELL AND PLEASANT HILL ROAD.

&&

CJC
Local storm report, Jan 22, 11:01 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1101 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             ATOKA                   35.45N 89.77W
01/22/2012  E0.88 INCH       TIPTON             TN   TRAINED SPOTTER

1015 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
01/22/2012  E58 MPH          TIPTON             TN   TRAINED SPOTTER

&&

CJC
Local storm report, Jan 22, 11:27 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TORNADO          TREBLOC                 33.83N 88.85W
01/22/2012                   CHICKASAW          MS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO ON THE GROUND NEAR
            TREBLOC.

&&

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 9:20 PM CSTSevere Thunderstorm WarningMEGDyer, Lauderdale, Shelby, Tipton55 min
Jan 22, 9:23 PM CSTSevere Thunderstorm WarningMEGDyer, Lake, Obion52 min
Jan 22, 9:33 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale27 min
Jan 22, 9:42 PM CSTSevere Thunderstorm WarningMEGDyer, Gibson, Obion, Weakley33 min
Jan 22, 9:47 PM CSTTornado WarningMEGCrockett, Gibson, Haywood43 min
Jan 22, 9:55 PM CSTTornado WarningMEGShelby22 min
Jan 22, 10:08 PM CSTTornado WarningMEGGibson, Obion, Weakley37 min
Jan 22, 10:10 PM CSTTornado WarningMEGShelby35 min
Jan 22, 10:14 PM CSTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Shelby, Tipton46 min
Jan 22, 10:27 PM CSTTornado WarningMEGFayette, Shelby48 min
Jan 22, 10:39 PM CSTTornado WarningMEGHenry, Weakley36 min
Jan 22, 10:47 PM CSTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison, Tipton43 min
Jan 22, 11:10 PM CSTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison45 min
Jan 22, 11:14 PM CSTSevere Thunderstorm WarningMEGHardeman46 min
Jan 22, 11:22 PM CSTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Decatur, Gibson, Haywood and 2 more53 min
Jan 22, 11:27 PM CSTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy48 min
Jan 22, 11:40 PM CSTTornado WarningMEGHardin, McNairy33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.